Ohio, 2006Hail and Damaging Winds in Ohio, June 21, 2006
June 21, 2006 · NWS ILN · 3 events in 3 counties and zones
2 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $12,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 21, 2:55 AM EST, 2 hours 23 minutes earlier.
Area forecast discussion, Jun 21, 2:55 AM EST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
355 AM EDT WED JUN 21 2006
.SHORT TERM /TODAY THROUGH FRIDAY/...
PREFER THE GFS FOR THIS RUN. THE NAM LOOKS TOO SLOW AND TOO FAR
NORTH WITH TODAYS SYSTEM. CONVECTION HAS ALREADY BEGUN TO FIRE
NORTH OF WRMFNT RUNNING ACROSS INDIANA. THESE WILL CONTINUE TO
WORK INTO THE FA THIS MORNING. ADDITIONAL TSRA ARE DEVELOPING OUT
IN THE MISSISSIPPI VALLEY ON THE NOSE OF 40 KT 850 JET. THESE
DYNAMICS WORK EASTWARD QUCIKLY AND ATMOSPHERE DETABILIZES. GFS
BRINGS IN AREA OF 3000 J/KG CAPES ACROSS THE NW BY 18Z. WIND
FIELDS ARE A LITTLE WEAKER ON THIS MODEL RUN...BUT WITH SUCH HIGH
INSTABILITY IT A GOOD BET FOR SOME SEVERE ESPECIALLY IN THE
NORTH. WILL ADD MENTION ON THE ZONES.
LOOKS LIKE THINGS TAPER OFF TONIGHT...WITH NO REAL KICKER. CDFNT
PUSHES THROUGH SRN GRAT LAKES ON THU AND WITH H5 S/W ANOTHER ROUND
OF CONEVTION IS EXPECTED THU. FRONT CONTINUES TO PUSH SOUTH THU
NGT INTO FRI.
MAV TEMPS LOOK REASONABLE THRU THE PERIOD...SO DIDNT STRAY TOO FAR.
SITES
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
NO CHANGE TO PREVIOUS FORECAST.
&&
.AVIATION /06Z-06Z/...
SURFACE ANALYSIS SHOWS WEAK FRONT FROM NORTHERN KENTUCKY EXTENDS
NORTHWEST THROUGH EAST CENTRAL ILLINOIS. FRONT IS BEGINNING TO
MOVE NORTHEAST AS A WARM FRONT WEST OF THE FORECAST AREA. BY 06Z
THURSDAY WARM FRONT WILL BE NORTHEAST OF FORECAST AREA AND NEXT
WEAK COLD FRONT WILL BE APPROACHING OHIO FROM THE NORTHWEST.
LATEST SATELLITE AND RADAR LOOPS DEPICTING SCATTERED TO BROKEN MID
AND HIGH CLOUDS WITH WIDELY SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS EXTENDING FROM KENTUCKY NORTH NORTHWEST ACROSS
INDIANA, ILLINOIS AND WISCONSIN.
THE COMBINATION OF MOIST UNSTABLE AIR AHEAD OF THE WARM FRONT AND
A WEAK MID LEVEL SHORT WAVE MOVING ACROSS THIS REGION TONIGHT
SHOULD ALLOW FOR THIS ACTIVITY TO INCREASE OVER THE NEXT 6 TO 12
HOURS. THUS HAVE INDICATED AS VICINITY ALL TAFS BETWEEN 09 AND
12Z. AFTER SHORT WAVE MOVES THROUGH AREA THIS MORNING MOIST
UNSTABLE AND A STRONG SUN WILL ALLOW FOR A RISK OF THUNDERSTORMS
TILL AROUND 00Z. VFR CONDITIONS EXPECTED OUTSIDE OF THUNDERSTORMS
WITH EXCEPTION OF SOME MVFR FOG VICINITY OF KLUK EARLY IN THE
FORECAST PERIOD BEFORE THE MID CLOUDS THICKEN. CONCERN THAT
VICINITY WORDING OF THUNDERSTORMS MAY NOT BE STRONG ENOUGH
ESPECIALLY KDAY...KCMH AND KLCK WITH STORM PREDICTION CENTERS
MODERATE RISK FOR SEVERE JUST NORTH OF THIS AREA. WILL MONITOR
THROUGHOUT THE NIGHT.
HAYDU
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
SHORT TERM...
LONG TERM...
AVIATION...
Hazardous weather outlook, Jun 21, 4:45 AM EST, 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
545 AM EDT WED JUN 21 2006
INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>046-
051>056-060>065-070>074-077-078-080-082-220945-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-
DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE-
MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-
CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-HIGHLAND-PIKE-
545 AM EDT WED JUN 21 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...CENTRAL OHIO...
MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND
WEST CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT
A WARM FRONT OVER CENTRAL INDIANA WILL LIFT INTO THE REGION TODAY ALLOWING
A VERY MOIST AND UNSTABLE AIRMASS TO INVADE THE REGION.
A THUNDERSTORM COMPLEX OVER THE MISSISSIPPI VALLEY IS EXPECTED TO
WORK EASTWARD INTO THE REGION LATER TODAY...BRINGING THE THREAT OF
DAMAGING WINDS AND LARGE HAIL. THEREFORE THE STORM PREDICTION
CENTER HAS PLACED THE REGION UNDER A SLIGHT RISK OF SEVERE WEATHER
TOADY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A COLD FRONT PUSHING THROUGH THE GREAT LAKES WILL ACT AS THE
TRIGGER FOR MORE THUNDERSTORMS ON THURSDAY. ONCE AGAIN SOME OF THE
THUNDERSTORMS MAY BECOME STRONG ENOUGH TO PRODUCE DAMAGING WINDS
AND LARGE HAIL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND THURSDAY.
KYZ097>100-OHZ079-081-088-220945-
BRACKEN-ROBERTSON-MASON-LEWIS-BROWN-ADAMS-SCIOTO-
545 AM EDT WED JUN 21 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
KENTUCKY...NORTHERN KENTUCKY AND SOUTH CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT
A WARM FRONT OVER CENTRAL INDIANA WILL LIFT INTO THE REGION TODAY ALLOWING
A VERY MOIST AND UNSTABLE AIRMASS TO INVADE THE REGION. SCATTERED
THUNDERSTORMS ARE EXPECTED TO DEVELOP AND CONDITIONS EXIST THAT AN
ISOLATED STORM MAY BECOME SEVERE. THE MAIN THREAT WILL BE DAMAGING
WINDS AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A COLD FRONT PUSHING THROUGH THE GREAT LAKES WILL ACT AS THE
TRIGGER FOR MORE THUNDERSTORMS ON THURSDAY. ONCE AGAIN SOME OF THE
THUNDERSTORMS MAY BECOME STRONG ENOUGH TO PRODUCE DAMAGING WINDS
AND LARGE HAIL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THURSDAY.
SITES
In the hours before
Special weather statement, Jun 21, 4:49 AM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
549 AM EDT WED JUN 21 2006
INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>046-
051>056-060>065-070>074-077-078-080-082-211200-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-
DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE-
MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-
CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-HIGHLAND-PIKE-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY...
CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA...
OWENTON...WILLIAMSTOWN...FALMOUTH...KENTON...CELINA...
WAPAKONETA...GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...
DELAWARE...PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...
NEWARK...EATON...DAYTON...XENIA...WASHINGTON COURT HOUSE...
CIRCLEVILLE...LANCASTER...HAMILTON...LEBANON...WILMINGTON...
CHILLICOTHE...LOGAN...CINCINNATI...MILFORD...HILLSBORO...PIKETON
549 AM EDT WED JUN 21 2006
...SEVERE WEATHER POSSIBLE ACROSS THE REGION TODAY...
A WARM FRONT OVER CENTRAL INDIANA WILL LIFT INTO THE REGION TODAY ALLOWING
A VERY MOIST AND UNSTABLE AIRMASS TO INVADE THE REGION.
A THUNDERSTORM COMPLEX OVER THE MISSISSIPPI VALLEY IS EXPECTED TO
WORK EASTWARD INTO THE REGION LATER TODAY...BRINGING THE THREAT OF
DAMAGING WINDS AND LARGE HAIL. THEREFORE THE STORM PREDICTION
CENTER HAS PLACED THE REGION UNDER A SLIGHT RISK OF SEVERE WEATHER
TOADY.
SITES
Special weather statement, Jun 21, 4:53 AM EST, 25 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON OH
553 AM EDT WED JUN 21 2006
INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>046-
051>056-060>065-070>074-077-078-080-082-211215-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-
DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE-
MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-
CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-HIGHLAND-PIKE-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY...
CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA...
OWENTON...WILLIAMSTOWN...FALMOUTH...KENTON...CELINA...
WAPAKONETA...GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...
DELAWARE...PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...
NEWARK...EATON...DAYTON...XENIA...WASHINGTON COURT HOUSE...
CIRCLEVILLE...LANCASTER...HAMILTON...LEBANON...WILMINGTON...
CHILLICOTHE...LOGAN...CINCINNATI...MILFORD...HILLSBORO...PIKETON
553 AM EDT WED JUN 21 2006
...SEVERE WEATHER POSSIBLE ACROSS THE REGION TODAY...
A WARM FRONT OVER CENTRAL INDIANA WILL LIFT INTO THE REGION TODAY ALLOWING
A VERY MOIST AND UNSTABLE AIRMASS TO INVADE THE REGION.
A THUNDERSTORM COMPLEX OVER THE MISSISSIPPI VALLEY IS EXPECTED TO
WORK EASTWARD INTO THE REGION LATER TODAY...BRINGING THE THREAT OF
DAMAGING WINDS AND LARGE HAIL. THEREFORE THE STORM PREDICTION
CENTER HAS PLACED THE REGION UNDER A SLIGHT RISK OF SEVERE WEATHER
TODAY.
SITES
Thunderstorm Wind, Preble
- When
- June 21, 5:18 AM EST to 5:30 AM EST
- Where
- Preble County, New Paris
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 39.850, -84.783
Trees were downed across the northern and central portions of the county.
Thunderstorm Wind, Warren
- When
- June 21, 6:18 AM EST to 6:22 AM EST
- Where
- Warren County, 5 mi N of Lebanon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.500, -84.200
A few trees were knocked down in Clearcreek Township.
Hail, Auglaize
- When
- June 21, 4:14 PM EST to 4:18 PM EST
- Where
- Auglaize County, 2 mi W of Waynesfield
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.600, -84.017
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Ohio, June 21 to 22, 20061 death · 1 injured · $6.4 million · F2 · 57 events
- Flash Flooding and Flooding in Ohio, June 21 to 23, 20061 death · $199 million · 24 events
- Tornado in Florida, June 21, 20063 injured · $500,000 · F2 · 1 event
- Lightning Strike in Colorado, June 21, 20061 death · 1 event
- Hail and Damaging Winds in Ohio, June 21, 2006$2.3 million · 1.75 in hail · 26 events
- Tornadoes and Hail in Oklahoma, June 21, 2006$792,000 · F1 · 11 events
- Hail and Damaging Winds in Michigan, June 21, 20061 injured · $533,000 · 1.75 in hail · 35 events
- Hail and Damaging Winds in Nebraska, June 21, 2006$865,000 · 3 in hail · 9 events
- Hail and Damaging Winds in Wisconsin, June 21, 2006$240,000 · 65 kt wind · 33 events
- Hail and Damaging Winds in Indiana, June 21, 2006$150,000 · 2 in hail · 27 events
- High Wind in Texas, June 21, 2006$320,000 · 63 kt wind · 2 events
- Flash Flooding in Michigan, June 21, 2006$200,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514434, 5514436, 5514435.